Thyroid Swelling due to increase in NDT

Hi,

I've been on 2.5 grains of NDT for about 6 months, before that 2 grains for a year. I have Hashis with my antibodies @300.

I still have many symptoms of hypo so decided to increase my meds to 3 grains but within a 3-4 days my thyroid swelled up and is quite painful to swallow. After 11 days I've reduced my meds in an attempt to reduced the swelling.

Anyone have any thoughts on this? Possibly under medicated for a long time and thyroid swelling to absorb the larger amount of meds or just over medicated?

Thank you x

3 Replies

oldestnewest
  • Increasing by one whole grain was too much. Not saying it was the reason your gland swelled, but it's highly likely. Increases should be by 1/4 grain at a time - especially given that you're already on two grains.

    Or, perhaps that was a coincidence, and you've got some sort of infection making it swell. But even so, increasing by one grain is never recommended.

  • Hi Greygoose,

    Thank you for the reply. I was on 2.5 for the last 6 months and increased by 1/2 grain. But noted about the 1/4 of grain!

    Thank you.

  • Sorry, my bad. :D

You may also like...